• CdxCdx CdxCdx
    May 29, 2009
    Does a small dose of Seroquil (25Mg/50Mg) cause weight gain?
    CdxCdx CdxCdx
    May 29, 2009

    I have had problem sleeping for quite some time and I forget why. Geodon useto do the trick but it doesn't anymore. Seroquil, however, is a wonder-drug. I have been taking the 50Mg tablets and cutting them in half and that seems to get me to sleep, if I take the full 50Mg tablet that will get me to sleep for even longer.

     

    My question is, does the super-low-dose 25/50Mg dose of Seroquil cause weight gain and diabetes like the higher doeses do?

     

    I don't want to ask my doctor to switch to Ambien, because I know it is addictive, but since Seroquil is not approved for insomnia in low-doses (but is used for it by many providers) there is no evidence or list or anything like that detailing if the side effects associated with Seroquil at 'therapudic' levels for bipolar/schizophrenia are associated with the lower dosages.

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • overachieversyndrome June 11, 2009
    overachieversyndrome
    May 29, 2009
    I agree with "nonethewiser", regarding ambien. I dont feel that it is addictive either. However, seroquel I asked my doctor to take me off because I had gained 15lbs. I was on 50mg as well. In addition, I lacked feelings. I rarely wanted to communicate with those around me and I read all day. In addition, I had no pleasure in anything. I know mt doc thought this would subdue my mania, however, i couldnt really even be the mother I was regularly with my children. And of course the weight gain didnt help. You wont see the weight gain right away. I was on it for 3mos.Now I am on Lamictal and Wellbutrin. I hope this helps. READ MORE
  • nonethewiser May 29, 2009
    nonethewiser
    May 29, 2009

    First off Ambien is not adictive.  It's more a psych addiction, than a drug addiction.  I have been taking it on and off for over two years.  By saying on and off..I mean maybe 5 a month, sometimes alot more.  It just depends on if I have been able to fall asleep by midnight on my own.  Wow 25/50mg's of Seroquel, aren't you luckyLaughing.  I'm not sure you'll put weight on at that doesage.  Now if you take 600 mg's at bed like I do..I promise you will gain weight.  I also take 2400mg's of Trilepal aday.  Sometimes my med's at bed hit me like a freight train..other times I require ambien to put sleep over the edge.  So if you need to take seroquel to get to sleep, don't worry about gaining weight.  Your right Seroquel is a wonder drug...but it does have  bads sides too.  But at you doseage you have nothing to worry about.  I just reread what I wrote..and I seem to have come out as a smart ass...but I truely did not mean too.  I am envious of your low dosage.Embarassed

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.